Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 26, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Oct 27, 2010, 6:54 PM EDT for Vance County, Warren County, North Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2010, 6:54 PM EDT (22:54 UTC)
- Expired
- Oct 27, 2010, 7:26 PM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 7:00 PM EDT | TORNADO | 1 Wsw Middleburg, NC | AWNING BLOWN OFF AND ABOVE GROUND FUEL TANK DISPLACED BY WIND AT A CONVENIENCE STORE ON US-1 158 OFF EXIT 220 IN MIDDLEBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 2:06 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
315
WFUS52 KRAH 272254
TORRAH
NCC181-185-272345-
/O.NEW.KRAH.TO.W.0026.101027T2254Z-101027T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT WED OCT 27 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN VANCE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER BULLOCKSVILLE...OR 9 MILES NORTH OF HENDERSON...MOVING
NORTHEAST AT 45 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGE
ACROSS 3 COUNTIES.
* LOCATIONS IMPACTED INCLUDE...
NORLINA...
WISE...
LAKE GASTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
&&
LAT...LON 3655 7790 3651 7791 3650 7792 3638 7793
3638 7843 3654 7842 3655 7834 3656 7807
3656 7794
TIME...MOT...LOC 2254Z 246DEG 37KT 3646 7833
$$
BLAES2 follow-up statements
326
WWUS52 KRAH 272304
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT WED OCT 27 2010
NCC181-272314-
/O.CAN.KRAH.TO.W.0026.000000T0000Z-101027T2345Z/
VANCE NC-
704 PM EDT WED OCT 27 2010
...THE TORNADO WARNING FOR NORTHEASTERN VANCE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3655 7790 3651 7791 3650 7792 3646 7792
3644 7824 3647 7828 3655 7829 3656 7807
3656 7794
TIME...MOT...LOC 2304Z 246DEG 37KT 3650 7821
$$
NCC185-272345-
/O.CON.KRAH.TO.W.0026.000000T0000Z-101027T2345Z/
WARREN NC-
704 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR NORTHERN
WARREN COUNTY...
AT 655 PM EDT...THE PUBLIC REPORTED A TORNADO ON THE GROUND NEAR
FLAT ROCK JUST NORTH OF INTERSTATE 85. THIS TORNADO WAS LOCATED NEAR
NORLINA...OR 8 MILES NORTHWEST OF WARRENTON...MOVING NORTHEAST AT 45
MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WISE AND LAKE GASTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3655 7790 3651 7791 3650 7792 3646 7792
3644 7824 3647 7828 3655 7829 3656 7807
3656 7794
TIME...MOT...LOC 2304Z 246DEG 37KT 3650 7821
$$
BLAES313
WWUS52 KRAH 272326
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT WED OCT 27 2010
NCC185-272337-
/O.CAN.KRAH.TO.W.0026.000000T0000Z-101027T2345Z/
WARREN NC-
726 PM EDT WED OCT 27 2010
...THE TORNADO WARNING FOR NORTHERN WARREN COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3655 7790 3651 7791 3650 7792 3646 7792
3644 7824 3647 7828 3655 7829 3656 7807
3656 7794
TIME...MOT...LOC 2327Z 246DEG 37KT 3660 7794
$$
BLAESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Oct 27, 3:12 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Oct 27, 3:12 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 312 PM EDT WED OCT 27 2010 .SYNOPSIS... UNSEASONABLY WARM...HUMID...AND BREEZY CONDITIONS WILL CONTINUE ACROSS THE REGION TONIGHT. A STRONG COLD FRONT WILL MOVE EAST THROUGH THE AREA THURSDAY. MUCH COLDER AIR WILL OVERSPREAD THE REGION THURSDAY NIGHT INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 240 PM WEDNESDAY... SURFACE FRONT REMAINS WELL TO THE W-NW OF THE FORECAST AREA...HAVING MOVED LITTLE SINCE EARLY THIS MORNING. HEATING AS AIDED TO DESTABILIZE NEAR SURFACE AIR MASS WITH SURFACE LIFTED INDICES IN THE MODERATE RANGE (MINUS 3 TO MINUS 6) AND MLCAPE OF 1000-1500 J/KG. PER SPC MESO ANALYSIS...KINEMATICS REMAIN IMPRESSIVE WITH BULK SHEAR 35-45 KTS AND 0-1KM SR HELICITY AROUND 200 M2/S2. THESE PARAMETERS EXPECTED TO REMAIN CONSTANT THROUGH THE EVENING. EXPECT CONVECTIVE COVERAGE TO INCREASE THIS EVENING INTO THE OVERNIGHT AS AN UPPER LEVEL IMPULSE APPROACHES FROM THE WEST. THIS SYSTEM WILL HELP TO SPIN UP A SURFACE WAVE ON THE FRONT IN NORTH GA LATE TONIGHT THEN PROPAGATE TO THE NE ACROSS CENTRAL NC DURING THE LATE NIGHT HOURS INTO THU MORNING. THE APPROACH OF THIS WEATHER SYSTEM WILL INCREASE SHOWER AND T-STORM COVERAGE LATE TONIGHT INTO THE OVERNIGHT. CURRENT INDICATIONS ARE THAT THE LEADING EDGE OF THE CONVECTION WILL REMAIN OVER THE WESTERN PIEDMONT THROUGH MOST OF THE EVENING THEN PROGRESS SLOWLY BUT STEADILY EAST OVERNIGHT INTO THU MORNING. EXPECT LEADING EDGE OF CONVECTION TO REACH THE TRIANGLE AREA AROUND OR AFTER MIDNIGHT...AND INTO THE SANDHILLS AND COASTAL PLAIN DURING THE OVERNIGHT HOURS. WHILE THE BEST PARAMETERS TO SUPPORT SEVERE WEATHER WILL BE LATE THIS AFTERNOON AND THIS EVENING...POTENTIAL FOR SEVERE WEATHER TO OCCUR WELL INTO THE OVERNIGHT EXISTS DUE TO THE FAVORABLE WIND PROFILE. THE DRAWBACK FOR SEVERE WEATHER IS THAT THE NEAR SURFACE AIR MASS WILL GRADUALLY STABILIZE OVERNIGHT. THUS AS WE GET PAST 10 PM-12 MIDNIGHT...EXPECT SEVERE STORMS TO BE LESS NUMEROUS WITH SEVERE STORMS THOSE THAT HAVE CORES OF SUFFICIENT DEPTH TO TRANSLATE STRONG WINDS TO THE SURFACE. IT WILL REMAIN MILD OVERNIGHT SINCE SURFACE FRONT WILL NOT REACH THE NW PIEDMONT UNTIL CLOSE TO DAYBREAK. MIN TEMPS MID 60S TO LOWER 70S SE. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 305 PM WEDNESDAY... BAND OF CONVECTION ASSOCIATED WITH THE SURFACE FRONT WILL LIE ACROSS THE REGION...ENDING BY MID MORNING IN THE WEST. EXPECT SURFACE FRONT TO EXIT THE COASTAL PLAIN COUNTIES AROUND MID AFTERNOON. DUE TO SLOWER EXIT OF THE FRONT...WILL MAINTAIN LIKELY POPS THROUGH THE MORNING HOURS ALONG AND EAST OF I-95 THEN DIMINISH POPS IN THE AFTERNOON. 850MB TROUGH PROJECTED TO CROSS THE REGION THU AFTERNOON. THE PASSAGE OF THIS FEATURE WILL INITIATE LOW LEVEL COLD AIR ADVECTION AND ARRIVAL OF DRIER AIR. EXPECT SKIES TO GRADUAL CLEAR FROM THE NW IN THE AFTERNOON....WITH THE CLEARING LINE ANTICIPATED TO BE NEAR I-95 AROUND SUNSET. CONSIDERABLE CLOUDINESS AND PERIODS OF SHOWERS WILL HOLD TEMPS DOWN A BIT. HAVE LOWERED MAX TEMPS A FEW DEGREES FROM EARLIER FORECAST...MAINLY IN THE EAST AND SOUTH. COLD AIR ADVECTION THU NIGHT WILL KEEP THE BOUNDARY LAYER WELL MIXED. STRENGTH OF COLD AIR ADVECTION SUGGEST MOS GUIDANCE TEMPS OF MID40S NORTH TO AROUND 50 LOOK ON TARGET. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY... FRIDAY THROUGH SATURDAY...NORTHWEST FLOW OCCURS ALOFT LATE IN THE WORK WEEK AND FOR THE START OF THE WEEKEND. DRY AIR WILL BE IN PLACE OVERALL...WITH PRECIPITABLE WATER VALUES OF A HALF-INCH OR LESS. SUBSIDENCE WILL BE IN PLACE AS HIGH PRESSURE BUILDS IN. 925MB WINDS ARE NEAR 30KT EARLY FRIDAY...AND WITH MIXING EXPECT SLIGHTLY BREEZY CONDITIONS MID-MORNING FRIDAY INTO THE AFTERNOON BEFORE THE GRADIENT SUBSIDES. WINDS SHOULD TURN FAIRLY LIGHT OVERNIGHT FRIDAY AND CURRENTLY EXPECT AT LEAST PATCHY FROST IN MANY...NON-URBAN AREAS MAINLY NORTHWEST OF A LINE FROM ABOUT WADESBORO TO ROCKY MOUNT EARLY SATURDAY MORNING. IF OVERNIGHT LOWS FRIDAY NIGHT REMAIN AS FORECAST...THERE IS A GOOD CHANCE THERE WILL BE A FROST ADVISORY LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. WITH A FAST FLOW TO OUR NORTH AND WITH GUIDANCE SUGGESTING A WEAK MID-LEVEL SHORTWAVE PASSING JUST TO OUR NORTH ON SATURDAY...BOTH THE NAM AND GFS INCREASE UPPER-LEVEL MOISTURE ESPECIALLY NEAR THE VIRGINIA BORDER SATURDAY AFTERNOON. PARTICULARLY IN THE GRIDDED FORECAST...SHOW SKY COVER BECOMING PARTLY CLOUDY FOR A TIME IN AREAS NORTH OF U.S. 64 SATURDAY AFTERNOON AND IN THE NORTHEAST SATURDAY EVENING AS THE WAVE MOVES EAST. HIGH TEMPERATURES THAT SHOULD BE IN THE LOWER TO MID 60S FRIDAY WARM TO THE MID TO UPPER 60S ON SATURDAY. SATURDAY NIGHT THROUGH MONDAY...RIDGING ALOFT AND THE NORTHWEST FLOW ARE DAMPENED BY A MODERATELY-STRONG MID-LEVEL SHORTWAVE MOVING ACROSS THE CENTER OF CONUS. GUIDANCE STRENGTH AND TRACK DIFFER BUT THE STRONG CONSENSUS IS FOR RIDGING ALOFT TO BE DAMPENED IN FAVOR OF A FAST WESTERLY FLOW. SURFACE RIDGING OVER THE GULF SHOULD KEEP CHANCES FOR PRECIPITATION LOW...DESPITE THE ECMWF BEING STRONGER THAN THE GFS WITH THE STRENGTH OF THE MID-LEVEL WAVE AND CLOSER TO CENTRAL NORTH CAROLINA IN ITS PASSAGE LATE IN THE WEEKEND. AHEAD OF STRONGER RIDGING BUILDING SOUTHEAST FROM THE SOUTHERN CANADA AND THE GREAT LAKES...A SECONDARY COLD FRONT SHOULD MOVE THROUGH CENTRAL NORTH CAROLINA MONDAY...BUT THIS FRONT IS EXPECTED TO MOVE THROUGH DRY COURTESY OF RIDGING CONTINUING OVER THE GULF. TEMPERATURES SHOULD BE COOL AGAIN SATURDAY NIGHT WITH LOWS IN THE MID 30S TO NEAR 40...FOLLOWED BY HIGHS OF 70 TO 75 SUNDAY...AND FROM THE UPPER 60S NEAR THE VIRGINIA BORDER MONDAY CLOSER TO THE FRONT...TO THE MID 70S TOWARD THE SOUTH CAROLINA BORDER. TUESDAY AND WEDNESDAY...WHILE THE TIMING AND STRENGTH DIFFER... LONG-TERM MODEL CONSENSUS IS FOR A DIGGING UPPER TROUGH OVER THE CENTER OF THE CONUS TOWARD THE GULF IN THIS TIME FRAME. THERE LIKELY WILL BE MODIFICATIONS IN TIMING AND STRENGTH OVER TIME OUT THAT FAR IN THE FORECAST...BUT THERE IS A STRONG CONSENSUS FOR INCREASING SOUTHWEST FLOW ALOFT...AND INCREASING MOISTURE FROM THE ATLANTIC AND/OR THE GULF WITH UPSLOPE LOW-LEVEL FLOW AND LIKELY INCREASING ISENTROPIC LIFT BEHIND THE SURFACE FRONT. CHANCES FOR SHOWERS WILL INCREASE TUESDAY INTO WEDNESDAY...AND DEPENDING ON THE EVOLUTION OF THE SYSTEM IT IS POSSIBLE FOR A STRONG CONTRAST IN TEMPERATURES BY WEDNESDAY NORTHWEST TO SOUTHEAST...WITH THE BEST CHANCE FOR THUNDER ON WEDNESDAY ESPECIALLY IF THE SURFACE LOW COMING OUT OF THE GULF COAST STATES IS AS VIGOROUS AS THE 00Z ECMWF FORECASTS. HIGHS COULD BE THE COOLEST OF THE SEASON SO FAR WITH SOME GUIDANCE SUGGESTING DAYTIME HIGHS NOT GETTING OUT OF THE 50S IN THE TRIAD...POSSIBLY AS FAR EAST AS NEAR THE TRIANGLE. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 100 PM WEDNESDAY... BREEZY SLY WINDS WITH INFREQUENT GUSTS TO 30KTS WILL CONTINUE ACROSS CENTRAL NC THROUGH THE REMAINDER OF THE AFTERNOON. A STRONG COLD FRONT EXTENDING FROM WESTERN VA INTO NORTHERN GA WILL EDGE EAST THIS AFTERNOON AND TONIGHT. LATEST MODEL GUIDANCE SUGGEST THAT THE FRONT WILL NOT REACH THE TRIAD REGION UNTIL DAYBREAK...AND LIKELY NOT CROSS RDU AND THE FAY VICINITIES UNTIL MID DAY OR EARLY AFTERNOON THURSDAY. AIR MASS AHEAD OF THIS SYSTEM IS VERY MOIST RESULTING IN CEILINGS IN THE MVFR/LOW END VFR RANGE. EXPECT LITTLE CHANGE IN CEILINGS THROUGH EARLY EVENING. LATER TONIGHT...AFTER 9 PM...EXPECT CEILINGS TO LOWER TO AROUND 1000FT AS MOISTURE POOLS AHEAD OF THE FRONT. WHILE ISOLATED TO SCATTERED SHOWERS AND T-STORMS CAN BE EXPECTED DURING THE HEAT OF THE DAY THROUGH EARLY EVENING...THE BULK OF THE CONVECTIVE ACTIVITY WILL HOLD OFF UNTIL AFTER SUNSET (IN THE WEST)...AND PROBABLY NOT UNTIL MIDNIGHT OR LATER IN THE EAST. IT WILL REMAIN BREEZY OVERNIGHT WITH SURFACE WINDS 10-15KTS. WINDS JUST ABOVE THE SURFACE AT 2000FT WILL BE 30-35KTS...NOT QUITE LLWS CRITERIA. EXPECT A BAND OF CONVECTION TO BE OCCURRING OVER THE REGION THURSDAY MORNING WITH ITS ASSOCIATED IFR/MVFR CONDITIONS....ENDING BY MID MORNING IN THE WEST...AND AROUND MID DAY OR EARLY AFTERNOON AT RDU AND FAY AS THE SURFACE FRONT MOVES EAST. W-NW FLOW BEHIND THE FRONT WILL USHER DRIER COOLER AIR INTO THE REGION. THIS CHANGE IN AIR MASS WILL AID TO DISSIPATE CLOUDINESS WITH CLEARING PROGRESSING WEST-TO EAST ACROSS CENTRAL NC THU AFTERNOON INTO THU EVENING. THE ONSET OF COLD AIR ADVECTION WILL ALLOW WINDS TO REMAIN STEADY THU NIGHT WITH GUSTS AROUND 20 MPH PROBABLE. VFR CONDITIONS EXPECTED FRI THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...DJF AVIATION...WSS
Hazardous weather outlook, Oct 27, 6:17 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 617 PM EDT WED OCT 27 2010 NCZ027-028-041>043-075>078-084>086-088-089-280930- NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 617 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS WILL EDGE SLOWLY EAST ACROSS CENTRAL NORTH CAROLINA TONIGHT. A FEW STORMS MAY BE SEVERE PRODUCING DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 9 PM AND 4 AM. TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND INTO THE OVERNIGHT HOURS. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>011-021>026-038>040-073-074-083-280930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY- ANSON- 617 PM EDT WED OCT 27 2010 ...TORNADO WATCH 735 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS WILL CROSS THE WESTERN...SOUTHERN...AND FAR NORTHERN PIEDMONT THIS EVENING AHEAD OF A STRONG COLD FRONT. THE ATMOSPHERE IS CAPABLE OF SUPPORTING SEVERE THUNDERSTORMS WITH THE PRIMARY SEVERE WEATHER THREATS BEING DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT WILL PERSIST THROUGH THE EVENING HOURS AND MAY LINGER PAST MIDNIGHT. TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD SAVE YOUR LIFE. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL REMAIN IN EFFECT THROUGH THE EVENING HOURS AND POSSIBLY AS LATE AS 2 AM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Oct 27, 5:34 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 5 NW BURLINGTON 36.14N 79.51W
10/27/2010 ALAMANCE NC LAW ENFORCEMENT
TREE DOWN AT THE 1700 BLOCK OF ELON OSSIPEE RD NEAR ELON
COLLEGE.
&&
KMCLocal storm report, Oct 27, 5:50 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TORNADO 1 S CARR 36.21N 79.22W
10/27/2010 ORANGE NC LAW ENFORCEMENT
EYEWITNESS SAW TORNADO DAMAGE CHURCH. TREES AND POWER
LINES ALSO DOWN.
&&
SSHARPLocal storm report, Oct 27, 6:08 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TORNADO 4 N ROUGEMONT 36.27N 78.93W
10/27/2010 PERSON NC PUBLIC
PUBLIC REPORT OF A FUNNEL CLOUD AND A POSSIBLE TORNADO
TOUCHDOWN NEAR U.S. 501 JUST NORTH OF THE DURHAM COUNTY
BORDER. OFF DUTY NWS EMPLOYEE ALSO NOTED A FUNNEL CLOUD
IN THE SAME LOCATION...IN SOUTHEAST PERSON COUNTY...AT
605 PM.
&&
DJFLocal storm report, Oct 27, 6:36 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 1 SE GIBSONVILLE 36.09N 79.53W
10/27/2010 ALAMANCE NC FIRE DEPT/RESCUE
TREE DOWN. ELON FIRE AND RESCUE DISPATCHED.
&&
SSHARPLocal storm report, Oct 27, 6:37 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO 4 E CARR 36.22N 79.15W
10/27/2010 ORANGE NC BROADCAST MEDIA
MEDIA REPORT OF NUMEROUS TREES AND POWER LINES DOWN IN
THE NORTHWEST PART OF ORANGE COUNTY DUE TO POSSIBLE
TORNADO. TIME ESTIMATED.
&&
DJFSpecial weather statement, Oct 27, 6:46 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT WED OCT 27 2010
NCZ021-272345-
FORSYTH-
646 PM EDT WED OCT 27 2010
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH
745 PM EDT...
AT 640 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN MUST MOVING EAST INTO WESTERN FORSYTH
COUNTY. THIS RAIN WILL BE SPREADING EAST INTO WINSTON SALEM AROUND
700 PM.
UP TO AN INCH OF RAIN MAY BE EXPECTED THROUGH 745 PM...IN ADDITION
TO WINDS GUSTING TO 30 MPH. SOME MINOR FLOODING WILL BE POSSIBLE ON
LOW SPOTS ON ROADS. DRIVERS SHOULD BE ALERT FOR WATER ON THE
ROAD...WHICH IS DIFFICULT TO DETECT AT NIGHT. SLOW DOWN WHEN DRIVING
ON WET ROADS TO AVOID HYDROPLANING.
SOME LOCATIONS IMPACTED INCLUDE...LEWISVILLE...CLEMMONS...WINSTON
SALEM...AND RURAL HALL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM.
&&
LAT...LON 3612 8048 3612 8045 3626 8045 3625 8003
3601 8004 3602 8011 3602 8021 3599 8021
3599 8033 3597 8036 3597 8040 3604 8047
3604 8050 3609 8052
TIME...MOT...LOC 2240Z 180DEG 0KT 3605 8053
13The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:32 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 73 min |
| Oct 26, 11:40 PM EDT | Tornado Warning | RAH | Forsyth | 50 min |
| Oct 27, 12:21 AM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| Oct 27, 1:05 AM EDT | Special Weather Statement | RAH | Guilford | 25 min |
| Oct 27, 1:27 AM EDT | Special Weather Statement | RAH | Guilford | 33 min |
| Oct 27, 2:34 AM EDT | Tornado Warning | RAH | Forsyth | 26 min |
| Oct 27, 3:21 AM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| Oct 27, 1:45 PM EDT | Special Weather Statement | RAH | Forsyth | 60 min |
| Oct 27, 1:48 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 57 min |
| Oct 27, 1:53 PM EDT | Tornado Warning | RAH | Forsyth | 52 min |
| Oct 27, 2:17 PM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| Oct 27, 2:27 PM EDT | Tornado Warning | RAH | Guilford | 63 min |
| Oct 27, 2:34 PM EDT | Flash Flood Warning | RAH | Forsyth | 4 hr |
| Oct 27, 2:44 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 16 min |
| Oct 27, 3:19 PM EDT | Special Weather Statement | RAH | Davidson | 71 min |
| Oct 27, 3:36 PM EDT | Special Weather Statement | RAH | Person | 39 min |
| Oct 27, 3:37 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 68 min |
| Oct 27, 3:52 PM EDT | Tornado Warning | RAH | Person | 44 min |
| Oct 27, 4:17 PM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Oct 27, 4:20 PM EDT | Tornado Warning | RAH | Granville | 34 min |
| Oct 27, 4:46 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 27 min |
| Oct 27, 4:52 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 53 min |
| Oct 27, 5:10 PM EDT | Special Weather Statement | RAH | Warren | 65 min |
| Oct 27, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 36 min |
| Oct 27, 5:21 PM EDT | Areal Flood Advisory | RAH | Person | 2 hr |
| Oct 27, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange, Person | 42 min |
| Oct 27, 5:33 PM EDT | Tornado Warning | RAH | Durham, Orange, Person | 42 min |
| Oct 27, 6:00 PM EDT | Tornado Warning | RAH | Granville, Person, Vance | 60 min |
| Oct 27, 6:46 PM EDT | Special Weather Statement | RAH | Forsyth | 59 min |
| Oct 27, 7:28 PM EDT | Special Weather Statement | RAH | Forsyth | 62 min |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.